Nutrition for Chemotherapy Induced Peripheral Neuropathy
I want to share information with you about a unique type of painful neuropathy - chemotherapy-induced peripheral neuropathy (CIPN). This neuropathy is the result of chemotherapy drugs damaging nerves. Chemotherapy drugs are known for their effectiveness in killing cancer cells due to their toxic properties; however, these drugs are also considered neuro-toxins and cause nerve damage.
Similar to diabetic neuropathy, chemotherapy-induced nerve damage and painful symptoms start in the hands and feet and spread towards the middle of the body. Early symptoms include numbness tingling and loss of sensation in the affected areas before advancing to affect muscle function which makes picking up cutlery, buttoning a shirt or walking frustrating tasks.
CIPN is most commonly reported in patients recovering from breast cancer and colorectal cancers or those who have been treated with platinum or taxane (e.g. paclitaxel) based chemotherapy drugs. It is very difficult to prevent CIPN because the use of preventative therapies, such as antioxidants or nutrition therapies during chemotherapy treatment can reduce the anti-tumour effects of the drug. Furthermore, using a lower daily dose of chemotherapy to reduce the risk of nerve damage can be less effective for treating cancer.
The most appropriate strategy for CIPN is to support nerve health immediately after chemotherapy treatment has finished. This starts with protecting and supporting the damaged nerves back to health. Frontline Neuropathy has important ingredients that can help to naturally relieve painful neuropathy symptoms. It is also important to consider a whole food approach to nutritional recovery. Over time this strategy can help damaged nerves recover, but also reduce the risk of future cancers.
If this was a useful article, please share with your family and friends. If you are interested in learning more about Nutarniq, please sign up for our newsletter. You will also be first in line for any discount codes we release.